Alert archive / Nebraska / Winter Storm Warnings in 2026

Winter Storm Warning 2, NWS Omaha, NE

March 14, 20266 counties in Nebraska; Monona County, Shelby County, Iowa

NWS Omaha, NE issued this winter storm warning at Mar 14, 2026, 11:16 AM CDT for 6 counties in Nebraska; Monona County, Shelby County, Iowa. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 11:16 AM CDT (16:16 UTC)
In effect from
Mar 15, 2026, 7:00 AM CDT
Expired
Mar 14, 2026, 11:35 PM CDT
In force
Issued by
NWS Omaha, NE

Counties Monona County, IA, Shelby County, IA, Antelope County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 14, 5:35 AM CDT, 5 hours 41 minutes earlier. Its key messages:

  • An impactful winter weather system is expected on Sunday with snow and strong wind gusts (50-60 mph) bringing near-blizzard conditions to much of the area.
  • Cooler conditions return Sunday into Monday, with Monday morning wind chills in the 10 to 20 degrees below zero range.
  • A warming trend will take hold by mid-week, with highs reaching the 70s and potentially low 80s by the end of the work week.
Area forecast discussion, Mar 14, 5:35 AM CDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
535 AM CDT Sat Mar 14 2026

.KEY MESSAGES...

- An impactful winter weather system is expected on Sunday with
  snow and strong wind gusts (50-60 mph) bringing near-blizzard
  conditions to much of the area.

- Cooler conditions return Sunday into Monday, with Monday
  morning wind chills in the 10 to 20 degrees below zero range.

- A warming trend will take hold by mid-week, with highs
  reaching the 70s and potentially low 80s by the end of the
  work week.

&&

.DISCUSSION...
Issued at 1123 PM CDT Fri Mar 13 2026

Saturday through Monday...

A few radar reflectivity returns continue to move across portions of
northeast Nebraska and west-central Iowa late this evening as weak
WAA and a narrow band of frontogenesis brush the area. Model
soundings indicate a fairly dry sub-cloud layer, suggesting much of
the precipitation will struggle to reach the surface. That said, a
few flurries may be possible (PoPs 20-30%) across far northeast
Nebraska and west-central Iowa early Saturday morning, though no
impacts are expected.

Attention then turns to an impactful system through Sunday as an
amplifying mid-level trough translates from the northern Plains into
the Upper Midwest. In response, lee cyclogenesis is expected to
occur across eastern CO/western NE Saturday, with the surface low
tracking eastward across Nebraska through early Sunday. Ahead of the
low, a warm front lifting northward across the region Saturday will
lead to a sharp temperatures gradient across the forecast area.
Areas near the NE/SD border are expected to remain north of the
boundary with highs in the mid 50s, while locations near the NE/KS
border reside in the warm sector with highs potentially reaching the
70s.

Precipitation is expected to develop late Saturday night into early
Sunday as large-scale ascent increases ahead of the approaching
trough and associated low. Initial precipitation may begin as spotty
light rain showers before colder air wrapping in behind the system
supports a transition to snow Sunday morning. PoPs currently peak in
the 70-90% late Sunday morning into the early afternoon. The surface
low is currently forecast to move into western Iowa by mid-morning
Sunday. On the backside of the cyclone, strengthening CAA and
increasing mid-level frontogenesis may support the development of a
deformation band across portions of the region late Sunday morning
into the afternoon. This area could see periods of moderate
snowfall, potentially enhanced by convective elements within the
band, as supported by 14/00Z CAM guidance. Snowfall will gradually
taper off from west to east through Sunday afternoon and early
evening.

There remains some uncertainty in the exact track and forward speed
of the surface low, which will strongly influence snowfall
distribution. A faster eastward progression will shift the primary
deformation zone east of the Missouri River, while a slower
progression would allow a longer residence time under the heavier
snow farther west into eastern Nebraska. QPF is generally expected
to remain under 0.25" with the highest values wrapping from
northeast Nebraska into west-central Iowa. Model soundings exhibit a
healthy saturated area in DGZ, bringing SLR's in the deformation
zone to an estimated 15-20:1. Current expectations favor the highest
snowfall totals across west-central Iowa, where amounts around 2-4
inches appear likely, with totals decreasing towards 1-2 inches
westward into eastern Nebraska. Expect small refinements in this
distribution through subsequent forecast packages.

In addition to snowfall, strong winds are likely on the backside of
the system as a tight surface pressure gradient develops. North-
northwesterly wind gusts in the 50-60 mph range appear likely on
Sunday (70-90% probability, per the HREF). HREF guidance even brings
a 20-30% probability for gusts to exceed 60 mph. These winds will
produce blowing snow and visibility concerns, with near-blizzard
conditions possible even in areas receiving only 1-2 inches of
accumulation. With this in mind, a Winter Storm Watch remains in
effect for portions of northeast and east-central Nebraska and west-
central Iowa from Sunday morning through late Sunday night. A High
Wind Watch is also in effect for all eastern Nebraska and western
Iowa for Sunday.

Plummeting temperatures through Sunday will leave Monday morning
lows in the single digits, with continued gusty winds bringing wind
chill temperatures in the 10 to 20 degree below zero range.
Additional blowing snow concerns may continue into early Monday
before winds finally let up in the afternoon. Highs on Monday
will only peak in the 20s for most.

Tuesday and Beyond...

The cooler pattern will be short-lived as broad ridging builds
across the western two-thirds of the CONUS by midweek. This will
support a gradual warming trend, with temperatures rebounding into
the 40s and 50s on Tuesday. A weak disturbance tracking through the
northern Plains Tuesday may bring a 15-30% chance of a light
rain/snow to the area, though impacts appear minimal.

Any lingering snowpack after Tuesday should melt quickly as
temperatures climb well above normal. Highs are expected to reach
the 60s and 70s Wednesday through Friday, with portions of east-
central Nebraska evening seeing a 20-50% probability of reaching 80
degrees by the end of the work week, according to the NBM.

The warmer pattern is expected to persist beyond midweek as well,
with both the CPC 6-10 day and 8-14 day outlooks continuing to favor
above-normal temperatures across the region, with probabilities in
the 60-80% range.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 529 AM CDT Sat Mar 14 2026

VFR conditions are expected to prevail through the forecast
period with any cloud cover at or above FL100. The potential for
MVFR ceilings increases at the very end of the period at KOFK.
Light east winds as of 10z become southeast while increasing to
12-15 kt with gusts of 20-25 kt by 15z. The gusty winds
continue into Saturday evening with LLWS developing at all three
terminal locations. A cold front moves into the area late
Saturday night with winds switching to northwest at KOFK and
KLNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Sunday morning through late Sunday night
     for NEZ011-012-015>018-030>034-042>045-050>053-065>068-
     078-088>093.
     Winter Storm Watch from Sunday morning through late Sunday
     night for NEZ011-012-015>018-031>034-043>045-051>053.
IA...High Wind Watch from Sunday morning through late Sunday night
     for IAZ043-055-056-069-079-080-090-091.
     Winter Storm Watch from Sunday morning through late Sunday
     night for IAZ043-055-056-069.

&&

DISCUSSION...Mead
AVIATION...Wood
Hazardous weather outlook, Mar 14, 4:13 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
413 AM CDT Sat Mar 14 2026

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-150915-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-
Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-Pawnee-Richardson-
413 AM CDT Sat Mar 14 2026

This Hazardous Weather Outlook is for southwest Iowa, west central
Iowa, east central Nebraska, northeast Nebraska and southeast
Nebraska.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An impactful winter weather system is expected to impact the region
on Sunday. Snow amounts are expected in the 1-2 inch range for
eastern Nebraska and 2-4 inch range for western Iowa. Strong north-
northwesterly wind gusts in the 55-65 mph range will lead to near-
blizzard conditions in areas of snowfall. Travel may become very
difficult.

Frigid wind chills will impact the area Monday morning, with values
expected in the 10 to 20 degrees below zero range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:16 AM CDTWinter Weather AdvisoryOAXBoone, Burt, Butler, Cass, Colfax, Cuming and 15 more35 hr
Mar 14, 11:22 AM CDTHigh Wind WarningOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more38 hr

Nearby

Winter Storm Warnings in Nebraska, 2026Winter Storm Warnings in Iowa, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.